MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Back to Search Results |
| Model Number |
ENVPRO-14-US |
| Medical Device Problem Codes |
Gradient Increase (1270); Malposition of Device (2616)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/13/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: e volutr-26-us, serial/lot #: (b)(4), ubd: 01-jul-2021, udi#: (b)(4).Product analysis: the valve remains implanted and the dcs was discarded, therefore no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve into a previous medtronic surgical heart valve, the valve was implanted too shallow.A decision was made to implant a second valve resolving the shallow implant.No additional adverse patient effects were reported.
Additional Manufacturer Narrative
Additional information was received that the valve did not dislodge during implant and the patient had annular and/or aortic calcification.The valve was recaptured partially twice and one deployment attempt was made.No difficulty recapturing the valve was reported.No additional adverse patient effects were reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information was received that when the first valve was implanted shallow, it resulted in a higher gradient.Subsequently, a second transcatheter valve was implanted and the gradient improved.No additional adverse patient effects were reported. the device code was updated in section h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Updated data: b5.Additional information was received that the gradient following implant of the first valve was 41 mm hg.Following the second valve implant, the gradient reduced to 9 mm hg.No adverse patient effects were reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Conclusion: the valve remains implanted.The subject delivery catheter system (dcs) was discarded by the customer, and as such no analysis could be performed.No procedural images were provided for review.High gradients (hemodynamic issue) can be related to valve related (degeneration, thrombus, calcification, etc.) or non-valve related factors (lvot obstruction, patient pressures, lv dysfunction, etc.); without review of echocardiographic imaging, an assignable root cause of the high gradients cannot be determined.In this case, it was noted that the positioning of the valve was too shallow, and the patient had annular and/or aortic calcification.This indicates that the probable cause of the high gradients could be due to valve positioning which potentially caused by patient anatomy.The reported event indicates that the valve was partially recaptured twice due to sub-optimal positioning.Recapturing is a feature of the evolut system that allows for additional attempts at accurately positioning the valve.Various factors can affect valve positioning including patient anatomy or physician technique.There is no information to suggest a device quality deficiency that may have caused or contributed to this event, but the cause of the positioning difficulty could not be conclusively determined with the available evidence.A device history review (dhr) is not required for the dcs as the product event does not indicate a potential manufacturing issue.A review of the dhr was performed for this valve.This device was manufactured per approved and released manufacturing processes and met all applicable manufacturing specifications prior to release for distribution.This event does not indicate device misuse or malfunction.Updated h.6 - eval method, eval results and eval conclusion codes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.